Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've been lurking around this site for a while now, and I finally decided to register and start my own log!

I have mild-moderate (but stubborn!) acne, and have been through all the antibiotics, topicals and over-the-counters. Every so often I get a nasty cyst - about every month or so.

So I started my 4 month Roaccutane course just over a week ago (22 April), and I think I'm just starting my IB. My chin in particular has flared up a bit, and also around my neck.

Other side-effects I've had so far:

Very dry lips and skin (although skin isn't so bad at the mo. been slapping on the moisturiser)

Dry eyes (on about the 4th day, but not since then)

I'll try and update every week or so, and I'll try and get photos up soon!

Let the fun times roll on... :dance:

Share this post


Link to post
Share on other sites

Week 2

The dryness has calmed down a bit, it's mainly the skin around my mouth that gets really dry and flakey. My lips are ok if I keep applying carmex throughout the day.

Not much to report apart from my IB, which became worse as the week went on. Over the past day a golfball has popped up next to my nose, not sure if its a cyst, but its big.

Around my chin area there are quite a few lumps and bumps that aren't coming to a head, they're just under the skin.

Weirdly enough the rest of my face is looking smoother, a few active ones from the start of the course are now fading.

Hopefilly my IB won't last too long D:

Share this post


Link to post
Share on other sites

this may be a silly question, but what does IB stand for?! im due to start roaccutane in a couple of weeks and just reading through all the info i can find, hope it goes well for you!

Share this post


Link to post
Share on other sites

IB = initial breakout. not a silly question, I had to ask on another site ;pi think most people have some sort of breakout within the first few weeks or so.

thanks, good luck on your course too!

Share this post


Link to post
Share on other sites

Week 3

So my skin flared up quite a bit last week, but over the last couple of days I've seen a fair bit of improvement. The ones that popped up during my IB are going now, and my big red friend beside my nose has completely gone.. just a little redness.

Other than that not much to report, apart from my arms suddenly going sooooo dry.

Gunna have to go out tomorrow and stock up on moisturiser, and sun block

Plus side of roaccutane: hair doesn't get so greasy :dance: haha

Share this post


Link to post
Share on other sites

So it's been about 5 weeks now, and my second IB seems to be subsiding.

About a week ago my skin flared up again, this time it was on what used to be my good side.

My chins been the main problem area since starting tane.

Something I'm starting to worry about now is hair loss. For the past few weeks I've noticed I'm shedding a lot more hair than usual. If I run my hand through my hair, around 3-5 hairs come out.

Also seeing quite a bit when showering.

Are there any supplements I can take to try and help?

Share this post


Link to post
Share on other sites

Week 8

I've learnt that I can't go in the sun, at all. Just got back from 2 weeks in Spain, and on the second day I thought I'd do a test and see how I react to the sun (I generally never burn, normally just look at the sun and I'm brown!).

After 10-15 minutes sad outside, with SPF30, my face was extremely sore for the following 5 or so days. My lips still havent recovered. Because of the extreme dryness from being burnt, my lips were cracking all over. On the inside of both lips loads of ulscery-sore-things appeared, with made eating, talking, brushing my teeth extremely painful.

So after 2 weeks stuck in the shade, and piling on the lip balm, they are finally showing signs of improvment.

I'm guessing my side effects are being quite harsh because of my high dosage.. ?

I havent seen much of a change in my acne for the past few weeks, although I've been told it looks smoother.

Anyway, off to the the derm on Monday, so I'll see what she says.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×